MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTK14, ALEXIS CES 14CM W KII BALLOON; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES GTK14, ALEXIS CES 14CM W KII BALLOON; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number GTK14
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: hysterectomy event description: according to the surgeon, potentially during the manual morcellation stage of the procedure.Applied medical rep not present during case.During a robotic case, the bag was deployed inside the patient, the bag opened up, surgeon commented that vision of robotic instruments may have been obscured at the stage by the bag the uterus and tubes were placed inside the bag, a photo was captured at this time and all appeared normal.Manual morcellation took place and the surgeon noticed fatty tissue and bright red blood.Surgeon then took the hassan port robot arms off, took out specimen, re-established pneumo, went back to the console and called for the assistance of a general surgeon to repair the mesenteric vessel which had been cut.Surgeon noticed the bag had been cut.Mesenteric vessel had been cut requiring repair and subsequent 2 units of blood given post surgery.Patient also complaining of upset stomach and is being monitored by general surgeon who was called in to assist.Device removed and surgical intervention to repair tissue damage.Other instruments used when the complaint event occurred: [name] robot, robotic ports and standard instrumentation intervention: device removed and surgical intervention to repair tissue damage.Patient status: according to surgeon, patient recovering ok with no long-term complications likely.Patient needed to receive 2 units of blood post-surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.The complainant did not allege any malfunction with an applied medical device.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the bag tear.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
GTK14, ALEXIS CES 14CM W KII BALLOON
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key16857250
Report Number2027111-2023-00431
Device Sequence Number8576607
Product Code GCJ
UDI-Device Identifier20607915137070
UDI-Public(01)20607915137070(17)240914(30)01(10)1435452
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberGTK14
Device Catalogue Number700314236
Device Lot Number1435452
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STANDARD INSTRUMENTATION; [NAME] ROBOT, ROBOTIC PORTS
Outcome Attributed to Adverse Event Other;
Patient SexUnknown